Case Report: Long-term Structural and Functional Effects of Ethambutol Optic Neuropathy

Case Report: Long-term Structural and Functional Effects of Ethambutol Optic Neuropathy
复制标题

DOI:
10.1097/opx.0000000000001552
复制
发表时间:
2020-08-01
影响因子:
1.4
通讯作者:
Harrison, Wendy W.
Harrison, Wendy W.
中科院分区:
医学4区
文献类型:
--
作者:
Addy, Laura K.;Harrison, Wendy W.

文献摘要

被引文献

相似文献

该病例报告显示,在视力(VA)和视野(VF)改善1年多后,乙胺丁醇中毒性视神经病变后,视网膜神经纤维层(RNFL)厚度减少,视网膜电图异常。虽然许多研究已经描述了乙胺丁醇的并发症,但停药2年后RNFL厚度持续减少在其他地方没有描述。众所周知,乙胺丁醇可引起视神经毒性、视力损害和VF丧失。停药后视力可以恢复;然而,量和时间范围是可变的。关于这些病例的长期随访数据很少,无法指导临床医生在VA稳定后如何继续治疗。在这里,我们提出了一个案件与2年的后续行动的患者乙胺丁醇毒性,显示条件的变化,即使在VA变得正常。病例报告61岁男子提出后不久,停止乙胺丁醇的鸟分枝杆菌复杂。右眼视力值为20/70,左眼视力值为20/125,伴有中心性VF暗点。光学相干断层扫描显示正常RNFL。视觉诱发电位明显降低和延迟。在2年的过程中,患者变得无症状,VA和VF恢复正常,视觉诱发电位改善。然而,光学相干断层扫描RNFL从每次访问到下一次减少,视网膜电图显示暗视和明视振幅降低。结论:乙胺丁醇的毒性症状在停药数年后可能仍然存在或恶化,即使患者没有症状,VA和VF正常。
SIGNIFICANCEThis case report demonstrates reduction in the retinal nerve fiber layer (RNFL) thickness and an abnormal electroretinogram after toxic optic neuropathy from ethambutol, more than 1 year after improvements in visual acuity (VA) and visual fields (VFs) were seen. Although many studies have described complications of ethambutol, continuing reduction in RNFL thickness 2 years after discontinuation has not been described elsewhere. PURPOSEIt is well known that ethambutol can cause optic nerve toxicity, visual impairment, and VF loss. Visual acuity can be regained after stopping the drug; however, the amount and time frame are variable. There are few data on long-term follow-up of these cases to direct clinicians how to proceed once VA has stabilized. Here we present a case with 2 years of follow-up for a patient with ethambutol toxicity, showing the condition change even after VA becomes normal. CASE REPORTA 61-year-old man presented shortly after discontinuing ethambutol for Mycobacterium avium complex. Visual acuity values were 20/70 in the right eye and 20/125 in the left eye with cecocentral VF scotomas. Optical coherence tomography showed normal RNFL. Visual-evoked potentials were significantly reduced and delayed. Over the course of 2 years, the patient became asymptomatic as VA and VF returned to normal and visual-evoked potential improved. However, the optical coherence tomography RNFL was reduced from each visit to the next, and the electroretinogram showed decreased scotopic and photopic amplitudes. CONCLUSIONSSigns of ethambutol toxicity may remain or worsen years after discontinuation, even in the absence of patient symptoms and with normal VA and VF.